The progestogen only pill- please advise Watch

Waldorf67
Badges: 15
Rep:
?
#1
Report Thread starter 2 weeks ago
#1
Hi

So I’ve been suffering with headaches for a while, which I’ve always considered to be sinus headaches but starting to think they may be migraines.

I recently had a visual aura before the headache, and because of this my GP said I can no longer use the combined pill. Instead I’ve been prescribed the mini pill.

However, my GP said my migraines should hopefully stop after stopping the combined pill. Do you think this is actually the case?

Because having a read afterwards I can see that the reason they tell you stop taking the combined pill is because of the increased risk of stroke, not because the pill in some way causes migraines??

I’m disappointed because I’m so, so fed up of having these migraines and whenever I see the GP they just disregard it.

Secondly, I told my GP I suffer with very painful periods, which was why I started taking the pill in the first place. Will the mini- pill actually help with that?! Because my GP suggested it would but reading about it now I don’t see that it does?


So basically, I’m turning to you guys to give me some advise that my GP should have. It would be much appreciated.
0
reply
black tea
Badges: 18
Rep:
?
#2
Report 2 weeks ago
#2
You are right about the increased risk of stroke, but the combined pill can also trigger headaches/migraines for some people so you might find that yours might get less frequent now that you've stopped taking it.

As for your second question - yes, the mini pill can also help with painful periods.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Have you voted in today's general election?

Yes (95)
47.98%
No (30)
15.15%
I'm not old enough (73)
36.87%

Watched Threads

View All